MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 9/24; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 9/24; HYDROCEPHALUS MANAGEMENT
Model Number FV286T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the paedigav® was manufactured by a qualified employee in september 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The paedigav® has a fixed pressure of 9 cmh2o in the horizontal and 24 cmh20 in the vertical position.The valve was inspected as article fv286t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the paedigav® was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was permeable with difficulty.Computer controlled test: to investigate under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results showed that the valve was operating within the accepted tolerance in the vertical, but not in the horizontal position.The valve indicated underdrainage as suspected.Result: first, a visual inspection of the paedigav® was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the permeability of the valve was tested.The valve was found to be permeable with difficulty.A computer controlled simulated flow test was performed which revealed that the valve was not operating within the accepted tolerance in the horizontal position.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of under-drainage was able to be substantiated.This was likely due to the deposits observed inside the valve.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a paedigav system w/prechamber 9/24 (part # fv286t) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the valve was believed to be operating in under-drainage.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), weight: (b)(6) kilograms (kg), height: 62 centimeters (cm) gender: unknown.

Brand Name
PAEDIGAV SYSTEM W/PRECHAMBER 9/24
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12790955
Report Number3004721439-2021-00740
Device Sequence Number20107450
Product Code JXG
UDI-Device Identifier04041906116200
UDI-Public4041906116200
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFV286T
Device Catalogue NumberFV286T
Device Lot Number20031810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2016
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown
Patient Weight6 KG